How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Neurology
Satisfied Customers: 46318
Experience:  Experienced physician in Neurology
41363181
Type Your Neurology Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I am going on 61 on warfarin 5 mg per day. I was

Customer Question

I am going on 61 on warfarin 5 mg per day. I was hospitalized (with a blood clot in my left leg) for a week. A year later I got a clot in my right leg but it was caught in time so I am on rat poisonng for the rest of my life.Today I am experiencing an intermittent sharp pain in the upper right portion of my skull. My question is, does warfarin cause the brain to bleed?
Submitted: 2 years ago.
Category: Neurology
Expert:  Dr. David replied 2 years ago.
This is Dr. David
the chances of warfarin causing a bleed in the brain is very small
if you had a bleed in the brain, this is called a stroke, and you most likely wouldn't be able to type or communicate and you would probably be on the ground or at the ICU already from the stroke.
intermittent sharp pain in the upper portion of the skull can be from sinus inflammation or allergies or migraine headaches or dehydration or lack of sleep or eye strain or caffeine withdraw or too much caffeine or other causes.
I am sorry you are having to take warfarin.
increased sedentary lifestyle, lack of exercise, obesity can all increase risks for blood clots.
do you have symptoms of sinus inflammation or allergies which could be causing your headaches?
are you able to exercise regularly to try to help improve blood flow?
Customer: replied 2 years ago.
Thanks Doc.. Yes my lifestyle is pretty sedentary. I fly a desk for a living, but gotta get out & walk.Thanks for your time here.
Expert:  Dr. David replied 2 years ago.
you are welcome
try to get out and walk as much as you can.
I hope you go well on the coumadin.
make sure you get your INR and coagulation levels checked frequently
let me know if you have other questions.
if done for now, please leave positive rating below the chat box so I can get credit for helping you today
we only get credit for helping clients after positive feedback
you can always reach me with "a question for Dr. David" if you have any other questions
here is my website if you need to reach me again:
http://www.justanswer.com/medical/expert-dr-david/
Thanks for using JustAnswers.com

Related Neurology Questions